Thunderstorm Wind, St. Tammany
- When
- August 2, 2:50 PM CST
- Where
- St. Tammany County, Folsom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 30.630, -90.200
Trees and power lines were blown down.
Isolated strong to severe thunderstorms developed in an unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in an unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 2, 2:33 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 333 PM CDT THU AUG 2 2007 ERGO...WITH EGG ON OUR FACE...THE BROAD SURFACE LOW DEVELOPED 150 TO 200 NM SOUTH MOBILE...A FAR DISTANT FROM SOUTHEAST LOUISIANA COASTAL WATERS. NO REALLY THAT FAR...BUT THIS LITTLE DISTANT CAN A BUST A FORECAST FOR A DAY OR WEEKEND. BUOY 42363 SHOWED A LIGHT NORTH-NORTHEAST WIND AT 18Z. IF THERE IS A CENTER OF CIRCULATION...IT IS EAST OF 88W ENTRAINING RELATIVELY DRY AIR ON THE NORTHWEST QUADRANT. PW VALUES AT BIRMINGHAM WAS 1.61 INCHES AND NORTHEAST WINDS WILL LIKELY ADVECT IN THIS AIR THROUGH EARLY SATURDAY ACROSS THE NORTH HALF OF THE FORECAST AREA. THIS DESCENDING AIR IS EXPECTED TO LOWER RAIN CHANCES TO SLIGHTLY BELOW NORMS AND DAY TIME TEMPS WILL INCREASE. SURFACE LOW WILL PULL NORTHEAST TONIGHT THROUGH SATURDAY BUT LEAVE AN EAST/WEST TROUGH AXIS ACROSS THE NORTHERN GULF FRIDAY AND DISSIPATING SATURDAY LEAVING COPIOUS MOISTURE OVER NORTHERN GULF. THIS MOISTURE IS EXPECTED TO DRIFT AS THE BERMUDA RIDGE BUILDS ACROSS THE FLORIDA PENINSULA SATURDAY AND OVER EAST GULF SUNDAY. RAIN CHANCES SHOULD RETURN TO NEAR NORMS WITH DEEPER MOISTURE SATURDAY ACROSS THE SOUTH HALF OF FORECAST AREA. .LONG TERM... PW VALUES ARE EXPECTED TO INCREASE ACROSS THE REST OF THE AREA SUNDAY AS THE UPPER RIDGE AND SURFACE RIDGE EXPAND WEST OVER THE NORTH GULF. THIS WILL INCREASE HEIGHTS AND THICKNESS VALUES ALSO. WARM MID LAYERS ASSOCIATED WITH THE HIGH WILL PREVENT WIDESPREAD CONVECTION AND MOST WILL EXPERIENCE RAIN CHANCES SLIGHTLY LESS THAN NORM FOR MONDAY. HIGH ALONG WITH ANOTHER HIGH OVER THE PLAINS ARE EXPECTED TO MOVE TO EAST ATLANTIC GOING INTO THE NEXT WEDNESDAY THEN REFORM AND AMPLIFY OVER SOUTHEAST CONUS...MID SOUTH AND TENNESSEE VALLEY BY NEXT WEEKEND. MEANWHILE...WILL KEEP TEMPS SLIGHT ABOVE NORMS AND RAIN CHANCES NORM AFTER MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 94 70 93 / 20 20 10 20 BTR 72 94 72 93 / 20 20 10 30 MSY 76 92 76 92 / 30 30 20 30 GPT 73 93 74 91 / 30 30 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT THU AUG 2 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-031100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1110 AM CDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON BEFORE DIMINISHING THIS EVENING AS A BROAD AREA OF LOW PRESSURE LINGERS OVER THE NORTH CENTRAL GULF OF MEXICO. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL AMOUNTS AROUND 2 TO 3 INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE. THIS MAY CAUSE LOCALIZED FLOODING OF STREETS...SMALLS STREAMS...AND LOW LYING AREAS. THE STRONGER THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 40 MPH. THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED IN COVERAGE LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AS THE BROAD AREA OF LOW PRESSURE BEGINS TO LIFT TOWARD THE NORTHEAST. WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME STORMS MAY AGAIN PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN FLOODING OF STREETS AND LOW LYING AREAS. IN ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING. SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS REMAIN POSSIBLE FROM SATURDAY THROUGH WEDNESDAY ALTHOUGH THE COVERAGE SHOULD BE LESS DURING THIS TIME PERIOD. SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A FEW STRONG STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED AT THE TIME.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
A tree was blown down across a highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58826, 58828.